MAUDE Adverse Event Report: ANGIODYNAMICS VENCURE NEVERTOUCH; ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS VENCURE NEVERTOUCH; ENDOVENOUS LASER TREATMENT FIBER
Catalog Number H787514030020
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on september 06, 2017: during an endovenous laser procedure, the laser fiber fractured when attempting to insert into the patient.The fiber had not penetrated the patient at the time of the fracture.The device was set aside and a new of the same device was used to successfully complete the procedure.There was no harm or injury to the patient as the fiber had not been inserted at the time of the fracture.It was reported the disposable device is available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.A root cause for the event cannot be determined as a device evaluation was not performed; however, it does not appear to be manufacturing related.The customer's reported complaint description of a fractured fiber cannot be confirmed because no sample was provided.A lot history records search for the nevertouch kit and the fiber sub-assembly revealed no quality related issues or manufacturing deficiencies at the time of manufacture.During the manufacturing process, the disposable fiber device receives two 100% inspections and an aql inspection in which the quality of the fiber strip is inspected.It is highly unlikely that the product was package with this defect.Adequate process controls are in place to detect this failure.Although the fracture occurred inside the body, the patient suffered no injury.The instructions for use, which is supplied to the end user with this catalog number contains the following statement "prior to and during use, avoid damaging the fiber by striking, stressing, or excessive bending.Do not coil the fiber tighter than a diameter of 20cm" and "pull the sheath back and lock it to the sheath-lok fitting." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).

Brand Name
VENCURE NEVERTOUCH
Common Device Name
ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key6908372
Report Number1319211-2017-00098
Device Sequence Number116402
Product Code GEX
UDI-Device IdentifierH787514030020
UDI-PublicH787514030020
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K031233
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/30/2020
Device Catalogue NumberH787514030020
Device Lot Number5180671
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2017
Supplement Date Received by Manufacturer09/06/2017
Initial Report FDA Received Date10/02/2017
Supplement Report FDA Received Date11/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1